MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL 5TH METARSAL HOOK PLATE, STRL; BONE FIXATION PLATE

ARTHREX, INC. UNIVERSAL 5TH METARSAL HOOK PLATE, STRL; BONE FIXATION PLATE
Model Number UNIVERSAL 5TH METARSAL HOOK PLATE, STRL
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.The most likely cause for the reported failure can be attributed to improper bone prep and/or misaligned insertion.
 
Event or Problem Description
It was reported that during a fracture plating surgery using the plate ar-8956-01s (lot 11803412) the screw ar-8724-16s (lot 10248850) passed straight through the hole and didn¿t engage with the plate.The screw was removed and had to be replaced with a 2.4mm va locking screw.No part of the devices broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device ar-8724v-16s.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
UNIVERSAL 5TH METARSAL HOOK PLATE, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19220690
Report Number1220246-2024-02660
Device Sequence Number17933591
Product Code HRS
UDI-Device Identifier00888867207585
UDI-Public00888867207585
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberUNIVERSAL 5TH METARSAL HOOK PLATE, STRL
Device Catalogue NumberAR-8956-01S
Device Lot Number11803412
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date05/01/2024
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown